Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 13, 2020, 9:55 AM CDT for Sumner County, Trousdale County, Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2020, 9:55 AM CDT (14:55 UTC)
- Expired
- Sep 13, 2020, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 10:00 AM CDT | FLASH FLOOD | 5 Ne Gallatin, TN | DESHA CREEK IS OVER WRIGHTS LN AND THE ROAD IS IMPASSABLE. |
| Sep 13, 10:15 AM CDT | FLASH FLOOD | Hendersonville, TN | OLD SHACKLE ISLAND RD CLOSED DUE TO FLOODING. |
| Sep 13, 11:05 AM CDT | FLASH FLOOD | 2 N Gallatin, TN | WATER OVER THE ROAD AND APPROACHING HOUSES AT SANTA MONICA BLVD AND HOLLYWOOD BLVD. |
| Sep 13, 11:50 AM CDT | FLASH FLOOD | Castalian Springs, TN | WATER OVER THE ROAD AT ROCK SPRINGS RD AND ROGANA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WGUS54 KOHX 131455
FFWOHX
TNC165-169-131800-
/O.NEW.KOHX.FF.W.0033.200913T1455Z-200913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
955 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Sumner County in middle Tennessee...
Northwestern Trousdale County in middle Tennessee...
* Until 100 PM CDT.
* At 955 AM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Gallatin, Hartsville, Hendersonville, Goodlettsville, Bledsoe
Creek State Park and Bethpage.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3636 8669 3655 8629 3650 8622 3649 8622
3649 8623 3648 8619 3644 8617 3644 8610
3634 8624 3634 8635 3636 8637 3633 8642
3634 8643 3633 8645 3628 8653 3632 8655
3630 8656 3626 8657 3625 8660
FLASH FLOOD...OBSERVED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:49 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 13, 6:49 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 649 AM CDT Sun Sep 13 2020 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Freshened up wording in zone forecast product for flash flood watch. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is on the way for BNA/MQY in the next several hours, while CSV will have to wait until 18z for any activity. Heavier rain will reduce VIS/CIGs to MVFR or IFR at times. Activity will taper off around 00z or a little sooner. Light south winds become northerly/variable this afternoon and evening. MVFR CIGs are possible at BNA/MQY/CSV and may need further adjustment in later TAF cycles. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bedford-Clay-Davidson- Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Sep 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A good portion of the mid state will experienced between two to three inches, with locally higher amounts of around five inches, of rainfall today. Heavy rainfall could fall within a short period of time causing flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Currently, the greatest rainfall amounts associated the remants of Tropical Storm Sally will be across southeastern portions of the mid state region later this work week where two to four inches of rainfall could be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Local storm report, Sep 13, 8:31 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 5 SE BRENTWOOD 35.95N 86.72W
09/13/2020 WILLIAMSON TN LAW ENFORCEMENT
WALLER RD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER OHX2000530
MR3Local storm report, Sep 13, 8:50 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD NOLENSVILLE 35.95N 86.65W
09/13/2020 WILLIAMSON TN LAW ENFORCEMENT
MULTIPLE ROADS FLOODED AROUND NOLENSVILLE.
&&
EVENT NUMBER OHX2000531
MR3Local storm report, Sep 13, 9:22 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 SSW ANTIOCH 36.02N 86.69W
09/13/2020 DAVIDSON TN EMERGENCY MNGR
WATER RESCUE ONGOING AT CULBERTSON RD.
&&
EVENT NUMBER OHX2000532
MR3Local storm report, Sep 13, 9:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 2 NE LA VERGNE 36.02N 86.55W
09/13/2020 RUTHERFORD TN SOCIAL MEDIA
WATER APPROACHING HOMES ON MERCURY DRIVE IN LA VERGNE
&&
EVENT NUMBER OHX2000533
JBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:07 AM CDT | Flash Flood Watch | OHX | Bedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more | 13 hr |
| Sep 13, 6:28 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Sep 13, 7:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 6 hr |
| Sep 13, 7:37 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 113 min |
| Sep 13, 8:26 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Sep 13, 9:16 AM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 119 min |
| Sep 13, 9:51 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 8 hr |
| Sep 13, 10:29 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 7 hr |
| Sep 13, 10:42 AM CDT | River Flood Warning | OHX | Davidson | 13 hr |
| Sep 13, 11:19 AM CDT | River Flood Warning | OHX | Davidson | 14 hr |
| Sep 13, 11:50 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 4 hr |
| Sep 13, 11:54 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 3 hr |
| Sep 13, 3:09 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.